MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 8 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-40-810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On saturday, (b)(6), surgeon contacted the reporting sales representative to inform him that a patient had presented in clinic recently with what he suspected was an infected left knee and his plan was to do an i&d with a possible poly exchange depending on the result of lab work he had ordered for the patient.Based on signs of an infection from the lab results, surgeon elected to perform a left knee i&d/poly exchange on wednesday, (b)(6) at (b)(6) hospital.The patient¿s index surgery was perform in late 2018 at (b)(6).Surgeon exposed the knee joint and removed the index tibial insert with an osteotome and then proceeded to debride and irrigate the knee.Surgeon then trailed different poly thicknesses and elected to replace with a new tibial insert with the same thickness as the one he took out.All others components from index surgery were tested for looseness and found to be well fixed so he elected to keep them in the patient.Surgeon mentioned lab results showed signs of a strep (staph) infection.There was no delays in the case.No instrumentation broke.There was no indication by anyone that the products did not perform as they were supposed to.There was no loosening of any components.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE PS FB INSRT SZ 8 10MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11412106
Report Number1818910-2021-04343
Device Sequence Number3597594
Product Code JWH
UDI-Device Identifier10603295050384
UDI-Public10603295050384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1516-40-810
Device Catalogue Number151640810
Device Lot NumberJ0998T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FIXED BEARING TIBIAL BASE SIZE 8 CEMENTED; ATTUNE MEDIAL DOME PAT 41MM; ATTUNE PS FB INSRT SZ 8 10MM; ATTUNE PS FEM LT SZ 8 CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR